Ask an expert
Question

26 Nov 2004

Limictin & Seizures
Hello

I am 35 years old and recently suffered 2 major seizures (epileptic) for the first time in my life, with the last one nearly fatal, and spent quite some time in ICU. I have been presrcibed Limictin 25mg once a day with increases every 7 days. I would like to find out about the potentially fatal rash side effect of this medicine. I understand it is rare, but I tend to be sensitive to quite a few medicines and have had some symptoms like itchiness, minor rashes and sore throat / sneezing for no apparent reason since starting treatment 6 days ago. My main concern is when I should seek emergency treatment if a rash or other symptom develops. How does one know if it is serious enough to rush to an emergency room? I am new to both seizures and Limictin and would appreciate any advice on severity of reactions and possible drug interactions. I have discussed this with my doctor, but I am still unclear as to when I should take action quickly or just relax and let the medicine work.
Regards
Nicky
Answer 1,022 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Nicky, the best would be to see your doctor as soon as the rash starts. Luckily it doesn’t just appear and then you die – it takes quite a while. You also don’t necessarily have to discontinue the drug – you can go back to a lower dosage and try again. This isn’t something you do by yourself; you have to consult with your neurologist. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9378 votes
No
67% - 19423 votes
Vote